1. Computer problem? Tech Support Guy is completely free -- paid for by advertisers and donations. Click here to join today! If you're new to Tech Support Guy, we highly recommend that you visit our Guide for New Members.

Odd Lines on Applications (WinXP)

Discussion in 'Windows XP' started by Volatile3.6, Nov 1, 2007.

Thread Status:
Not open for further replies.
  1. Volatile3.6

    Volatile3.6 Thread Starter

    Joined:
    Nov 1, 2007
    Messages:
    5
    Hi, I tried Googling for an answer or at least a screenshot of this problem, but could not find any, although I did find what looked like a MUCH worse case on this forum. I was hoping maybe you could give me an answer. I have a Dell Dimension E521 I bought last October (wouldn't you know it, the warranty just ran out...) running Windows XP. I have a GeForce Nvidia 7300Le card installed and have had no problems for the past year. Suddenly, a couple days ago I started getting weird patches of vertical lines of different colors covering all applications (never tried it with a game).

    Here's a screenshot: http://i131.photobucket.com/albums/p313/volatile3-6/Lines.png
    Mine are the ones visible at the very top of the screen, not the ones I'm looking at on your forums :p)

    Tried installing new drivers (163.71). It didn't work. I am using a theme for Windows which I installed last week, but it didn't fix the problem when I changed the theme back to default. I tried opening the case and reseating the card, as well as checking the cable connections at both the monitor and card.

    I'm really hoping that the problem is not the graphics card (a long shot, I know since it showed up in the SS).

    Any help would be much appreciated. Thank you.
     
  2. Volatile3.6

    Volatile3.6 Thread Starter

    Joined:
    Nov 1, 2007
    Messages:
    5
    It seems the lines are also on screen during startup and I've seen them on the desktop background as well. Also, the lines on Firefox seem to get worse as I scroll down web pages, but other lines don't appear when using a program like Paint.Net or even the calculator.
     
  3. Volatile3.6

    Volatile3.6 Thread Starter

    Joined:
    Nov 1, 2007
    Messages:
    5
    Seems like the problem is getting worse now. I can still see what's on the screen, but the patches of discoloration are coming up more frequently. Does anyone have an idea?
     
As Seen On
As Seen On...

Welcome to Tech Support Guy!

Are you looking for the solution to your computer problem? Join our site today to ask your question. This site is completely free -- paid for by advertisers and donations.

If you're not already familiar with forums, watch our Welcome Guide to get started.

Join over 733,556 other people just like you!

Thread Status:
Not open for further replies.

Short URL to this thread: https://techguy.org/646245

  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.
    Dismiss Notice